MAUDE Adverse Event Report: COVIDIEN 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160341
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that upon unbundling the patient after picc insertion (in ir) it was noted that there was a large amount of blood on the blanket.The source was identified as a crack in the uvl catheter (c junction between catheter and plastic luer lock adapter).The consequence to the patient was blood loss.

Brand Name
5.0FR URETHANE UMB CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key10053642
Report Number3009211636-2020-00698
Device Sequence Number3513887
Product Code FOS
UDI-Device Identifier20884527005120
UDI-Public20884527005120
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160341
Device Catalogue Number8888160341
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2020
Initial Report FDA Received Date05/13/2020
Patient Sequence Number1